Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

April 28, 2021Reagan County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Apr 28, 2021, 3:49 AM CDT for Reagan County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 3:49 AM CDT (08:49 UTC)
Expired
Apr 28, 2021, 4:30 AM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS84 KMAF 280849
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
349 AM CDT Wed Apr 28 2021
 
TXZ063-070-280930-
Reagan TX-Glasscock TX-
349 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHERN REAGAN COUNTIES UNTIL 430 AM CDT...

At 348 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Reagan County Airport, or 19 miles north of Big Lake,
moving northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Stiles.

LAT...LON 3131 10152 3142 10167 3198 10127 3149 10127
TIME...MOT...LOC 0848Z 213DEG 35KT 3145 10157 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:58 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 28, 2:58 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
258 AM CDT Wed Apr 28 2021

.DISCUSSION...

Upper lvl low located over the AZ/MX border will slowly progress
eastward. Thunderstorms will continue into the early morning hours
for the Permian Basin as storms continue to move off to the ne. At
this moment (06Z) Midland International Air and Spaceport has
recorded half an inch of rain from convection early this afternoon.
The dryline will continue to push eastward and a front approaches
from the north but will stall out just north of the CWA this
afternoon. Convection will move off to the east with the dry slot
settling over the area today lowering precip chances. However,
models have slowed down the progression of the aforementioned low
which will heighten our chances for precip Thu-Sat. The deformation
zone with wrap around moisture will chug through the CWA bringing
thunderstorms and possible heavy rain. This is some much needed
moisture to quench the drought, but it all depends on the
positioning of the upper lvl low. High temperatures will hoover
around the low 80s across the area. A cold front will roll through
the area Wed/Thu dropping temps below normal Thu/Fri bringing some
relief to the area. Winds Thu will be gusty and out of the ne as the
front approaches but below high wind at Guadalupe Pass. Models
cutoff the upper lvl low placing it over the Chihuahuan Desert until
the next upper lvl trough moves over western CONUS kicking the low
eastward. Models have also been inconsistent with high temperatures
this weekend trending high temps down which hopefully is the case.
90s could be make a come back by Sun as weak upper lvl ridging will
settle over the Desert SW.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     86  56  68  51 /  10  30  50  40
Carlsbad                       75  48  66  47 /  10  20  50  30
Dryden                         91  61  79  56 /  10  20  20  20
Fort Stockton                  83  54  71  50 /  10  10  40  30
Guadalupe Pass                 65  45  59  45 /  10  10  50  30
Hobbs                          76  48  64  45 /  10  30  50  30
Marfa                          75  41  66  40 /  10  10  30  20
Midland Intl Airport           83  55  66  50 /  10  30  50  40
Odessa                         83  53  67  49 /  10  30  50  40
Wink                           82  51  69  49 /  10  20  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

89/49
Hazardous weather outlook, Apr 28, 2:14 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
214 AM CDT Wed Apr 28 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-290715-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
214 AM CDT Wed Apr 28 2021 /114 AM MDT Wed Apr 28 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Apr 27, 11:34 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1134 PM CDT Tue Apr 27 2021

TXZ061>063-067>069-075-280530-
Midland TX-Pecos TX-Crane TX-Ector TX-Upton TX-Glasscock TX-Ward TX-
1134 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHWESTERN GLASSCOCK...SOUTHEASTERN ECTOR...SOUTHEASTERN WARD...
SOUTHERN MIDLAND...NORTHWESTERN REAGAN...CRANE AND NORTHWESTERN UPTON
COUNTIES UNTIL 1230 AM CDT...

At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Grandfalls, or 21 miles southwest of Crane, moving
northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Midland, Crane, Grandfalls, Cotton Flat, Imperial Reservoir, Midkiff,
Crane County Airport, Imperial, Skywest Airport, Pleasant Farms and
Cordona Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3103 10265 3125 10296 3196 10209 3169 10172
TIME...MOT...LOC 0433Z 222DEG 46KT 3125 10267

87
Special weather statement, Apr 27, 11:37 PM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1137 PM CDT Tue Apr 27 2021

TXZ047-052-053-063-280515-
Mitchell TX-Glasscock TX-Howard TX-Borden TX-
1137 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...SOUTHWESTERN
MITCHELL...SOUTH CENTRAL BORDEN...HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 1215 AM CDT...

At 1136 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Lomax, or 12 miles south of Big
Spring, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Lomax, Luther, Big Spring
Country Club, Big Spring McMahon-Wrinkle Airpark and Elbow.

This includes Interstate 20 between mile markers 164 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3220 10081 3208 10110 3209 10126 3201 10127
      3188 10159 3208 10173 3209 10169 3217 10169
      3258 10153
TIME...MOT...LOC 0436Z 242DEG 40KT 3207 10151

87
Special weather statement, Apr 27, 11:49 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Midland/Odessa TX
1149 PM CDT Tue Apr 27 2021

TXZ046>048-051-052-280530-
Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1149 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 1230 AM CDT...

At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Patricia, Arvana, Hancock, Tenmile, Vealmoor, Key and
Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3271 10104 3237 10193 3259 10212 3296 10183
      3296 10144
TIME...MOT...LOC 0448Z 242DEG 40KT 3260 10179

87
Special weather statement, Apr 28, 1:33 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Wed Apr 28 2021

TXZ051>053-061>063-068>070-280730-
Midland TX-Mitchell TX-Martin TX-Reagan TX-Crane TX-Ector TX-
Upton TX-Glasscock TX-Howard TX-
133 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN ECTOR...
SOUTHERN SCURRY...MITCHELL...SOUTHEASTERN MIDLAND...NORTHWESTERN
REAGAN...SOUTHEASTERN HOWARD...SOUTHEASTERN MARTIN...NORTHEASTERN
CRANE AND NORTHERN UPTON COUNTIES UNTIL 230 AM CDT...

At 132 AM CDT, Doppler radar was tracking multiple strong
thunderstorms 11 miles east of Forsan, or 19 miles northwest of
Sterling City, moving northeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Lomax, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Midkiff, Cuthbert, Skywest Airport, Buford, Big Spring Country Club,
Big Spring McMahon-Wrinkle Airpark and Saint Lawrence.

This includes Interstate 20 between mile markers 168 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3209 10078 3209 10126 3179 10127 3148 10178
      3160 10247 3253 10115 3253 10066 3216 10066
TIME...MOT...LOC 0632Z 235DEG 38KT 3208 10117

87
Local storm report, Apr 28, 2:52 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
252 AM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             2 SSE CRANE             31.37N 102.34W
04/28/2021  E2.00 INCH       Crane              TX   SOCIAL MEDIA

            PING PONG TO 2 INCH HAIL STONES

1254 AM     HAIL             7 S COLORADO CITY       32.30N 100.86W
04/28/2021  M1.00 INCH       Mitchell           TX   TRAINED SPOTTER

            HEAVY RAIN WITH QUARTER SIZE HAIL

&&

MATTHEW.D.JOHNSON
Special weather statement, Apr 28, 3:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
349 AM CDT Wed Apr 28 2021

TXZ063-070-280930-
Reagan TX-Glasscock TX-
349 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHERN REAGAN COUNTIES UNTIL 430 AM CDT...

At 348 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Reagan County Airport, or 19 miles north of Big Lake,
moving northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Stiles.

LAT...LON 3131 10152 3142 10167 3198 10127 3149 10127
TIME...MOT...LOC 0848Z 213DEG 35KT 3145 10157

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:19 PM CDTSpecial Weather StatementMAFHoward56 min
Apr 27, 7:32 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry58 min
Apr 27, 7:35 PM CDTSpecial Weather StatementMAFEctor40 min
Apr 27, 7:43 PM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Apr 27, 7:58 PM CDTTornado Warning Tornado observedMAFScurry47 min
Apr 27, 7:59 PM CDTSevere Thunderstorm WarningMAFMitchell34 min
Apr 27, 8:05 PM CDTSevere Thunderstorm WarningMAFMartin, Midland40 min
Apr 27, 8:31 PM CDTSpecial Weather StatementMAFHoward44 min
Apr 27, 9:24 PM CDTSpecial Weather StatementMAFScurry51 min
Apr 27, 9:37 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell, Scurry53 min
Apr 27, 10:22 PM CDTSpecial Weather StatementMAFHoward38 min
Apr 27, 11:05 PM CDTSpecial Weather StatementMAFScurry40 min
Apr 27, 11:34 PM CDTSpecial Weather StatementMAFCrane, Midland56 min
Apr 27, 11:37 PM CDTSpecial Weather StatementMAFHoward38 min
Apr 27, 11:40 PM CDTAreal Flood AdvisoryMAFCrane, Glasscock, Midland, Pecos, Upton3 hr
Apr 27, 11:49 PM CDTSpecial Weather StatementMAFBorden, Dawson41 min
Apr 28, 12:08 AM CDTAreal Flood AdvisoryMAFHoward, Mitchell, Scurry3 hr
Apr 28, 12:15 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell, Scurry60 min
Apr 28, 12:36 AM CDTSevere Thunderstorm WarningMAFCrane, Midland, Pecos, Reagan, Upton54 min
Apr 28, 1:33 AM CDTSpecial Weather StatementMAFGlasscock, Howard, Midland, Mitchell57 min
Apr 28, 4:24 AM CDTSpecial Weather StatementMAFReagan51 min
Apr 28, 4:27 AM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan33 min
Apr 28, 5:00 AM CDTSpecial Weather StatementMAFMitchell45 min
Apr 28, 4:13 PM CDTSpecial Weather StatementMAFHoward47 min
Apr 28, 4:36 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell39 min
Apr 28, 4:52 PM CDTSpecial Weather StatementMAFGlasscock38 min
Apr 28, 4:54 PM CDTSpecial Weather StatementMAFBorden, Dawson51 min
Apr 28, 5:08 PM CDTSevere Thunderstorm WarningMAFGlasscock26 min
Apr 28, 5:12 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell63 min
Apr 28, 5:39 PM CDTSpecial Weather StatementMAFBorden66 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.